Like our blog?! Click here to receive our monthly posts straight to your inbox!

10pm-11pm (17 calls)

Posted: February 10th, 2010 | Tags: , , | No Comments »
  1. A 2 year old ingested an unknown amount of moisturizing body butter.
  2. A 69 year old male inadvertently swallowed a Spiriva capsule instead of using it in his powder inhaler.
  3. A caller who had recently been prescribed Vicodin for a back injury has heard a lot about it in the news.  He was concerned about taking it because he does not want to become addicted or dependent.  He wanted some more information on this.
  4. A 78 year old man had his digoxin dose increased approximately 2 weeks prior.  His family brought him to the ER because over the last week he had been feeling weak.
  5. A father called; when he went to check on his sleeping 11 month old son on his way to bed, he found that the baby had pulled off his diaper and eaten some of the absorbent diaper material inside.
  6. An ER called about a developmentally delayed 31 year old that has ingested a large number of nuts, bolts, nails and screws.
  7. An ER nurse called about a 24 year old patient.  She had sent a text message to a friend stating she had overdosed.  EMS found patient unresponsive at her house.  Unknown drug taken.
  8. A 22 year old called because he misread the directions on his antibiotic medication; he took 3 tablets all at once instead of taking them three times throughout the day.
  9. An emergency room called about 37 year old woman with symptoms of fever, twitching of her limbs and possible hallucinations.  She had recently started taking the herb St John’s wort, and the hospital wanted to know if an interaction with her regular medication could be causing her symptoms.
  10. Caller was at a new neighbor’s house, where he drank part of a bottled juice drink that he had gotten from the neighbor’s refrigerator.  He noticed 2 coffee filters in it, and was told by someone at the residence (after he drank it) that the coffee filters were used in the making of crystal meth and they were in the drink to give it an extra “kick”.
  11. A 30 year old was prescribed warfarin after a recent surgery.  He was supposed to take one 4mg tablet every day.  The pharmacy inadvertently dispensed 8mg tablets.  The patient took them for 8 days before realizing the error.
  12. A 40 year old male was prescribed Vicodin tablets for a back injury.  He mistakenly took 2 doses of acetaminophen along with 2 doses of Vicodin, because he did not realize that Vicodin contained acetaminophen.
  13. A 52 year old woman ingested an unknown quantity of her own Ambien®, lorazepam, Buspar®, Zoloft® and Abilify®.
  14. A 40 year old man called because he accidentally swallowed the desiccant that comes in the over the counter ranitidine pill bottle.
  15. An emergency room called about an adult male who presented to them after kneeling in wet cement all day at his job.  His knees and the surrounding area are red and blistered.
  16. A caller takes several maintenance medications and wanted to know if it is okay that she take over the counter cough syrup.
  17. A 17 year old female took 10 acetaminophen extra strength tablets to treat menstrual cramps over the course of one day.  She realized that the maximum daily amount is 8 extra strength tablets.   She is very concerned because of all the warnings on the package regarding liver injury.

***In addition, IPC specialists made 8 calls to homes and hospitals to follow up on the clinical course of patients we had already been consulted on.

This is only 1 hour of the day; click here to read the rest.

Bookmark and Share

Related posts:

  1. 9pm-10pm (19 calls)
  2. 10am-11am (13 calls)
  3. 8pm-9pm (20 calls)
  4. 4pm-5pm (15 calls)
  5. 5pm-6pm (16 calls)


Leave a Reply